On a problem of W. J. LeVeque concerning metric diophantine approximation

Michael Fuchs*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

3 Scopus citations

Abstract

We consider the diophantine approximation problem |x-p/q| ≤ f(log q)/q2 where f is a fixed function satisfying suitable assumptions. Suppose that x is randomly chosen in the unit interval. In a series of papers that appeared in earlier issues of this journal, LeVeque raised the question of whether or not the central limit theorem holds for the solution set of the above inequality (compare also with some work of Erdos). Here, we are going to extend and solve LeVeque's problem.

Original languageEnglish
Pages (from-to)1787-1801
Number of pages15
JournalTransactions of the American Mathematical Society
Volume355
Issue number5
DOIs
StatePublished - 1 May 2003

Keywords

  • Central limit theorem
  • Continued fractions
  • Dependent random variables
  • Metric diophantine approximation

Fingerprint Dive into the research topics of 'On a problem of W. J. LeVeque concerning metric diophantine approximation'. Together they form a unique fingerprint.

Cite this